Illinois, 2009

Hail and Damaging Winds in Illinois, May 30, 2009

May 30, 2009 · NWS ILX · 8 events in 4 counties and zones

An upper-level disturbance and associated cold front triggered scattered thunderstorms across central Illinois during the evening of May 30th. Some of the storms became severe, producing large hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$33,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

An upper-level disturbance and associated cold front triggered scattered thunderstorms across central Illinois during the evening of May 30th. Some of the storms became severe, producing large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 30, 1:48 PM CST, 3 hours 20 minutes earlier.

Area forecast discussion, May 30, 1:48 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
248 PM CDT SAT MAY 30 2009

.DISCUSSION...
ISSUED 248 PM CDT SAT MAY 30 2009

FAIRLY POTENT SHORT WAVE IS CURRENTLY DIGGING ACROSS THE GREAT
LAKES. THIS WAVE IS DRIVING AN ASSOCIATED COLD FRONT THROUGH
ILLINOIS...WHICH LIES FROM JUST NORTH OF CHICAGO TO NEAR GALESBURG
AT 2 PM. THE FRONT WILL BE CLEAR OF THE FORECAST AREA BY EARLY
EVENING AND IS NOT REALLY A MAJOR CONCERN FOR THIS FORECAST PACKAGE.
MAIN FORECAST PROBLEM REVOLVES AROUND THE ARRIVAL AND EVENTUAL
PASSAGE OF ANOTHER COLD FRONT FOR THE MONDAY TO WEDNESDAY TIME FRAME.

12Z MODELS IN PRETTY GOOD AGREEMENT OVER THE NEXT FEW DAYS. THERE
ARE STILL TIMING DIFFERENCES WITH THE MONDAY-WEDNESDAY FRONT...BUT
THE CONSENSUS IS TRENDING TOWARD A SLOWER ARRIVAL/PASSAGE. THE GFS
IS SHOWING SIGNS OF SIGNIFICANT CONVECTIVE FEEDBACK WITH STORMS
ALONG THE FRONT...SO HAVE SHIED AWAY FROM ITS DETAILS. GUIDANCE
TEMPERATURES GENERALLY CLOSE AND REASONABLE...SO HAVE GONE WITH A
BLEND FOR THE MOST PART. DID UNDERCUT GUIDANCE TONIGHT AND TO A
LESSER DEGREE SUNDAY. GUIDANCE HAS BEEN TOO WARM THE PAST TWO NIGHTS
AND THE COOL/DRY AIR BEHIND THE FRONT TONIGHT SHOULD BE EVEN COOLER.
THIS COOLER AIR WILL ALSO LINGER INTO SUNDAY/SUNDAY NIGHT AS WELL
UNTIL RETURN FLOW BECOMES ESTABLISHED OVER THE MIDWEST.

SHORT TERM...TONIGHT THROUGH TUESDAY...SCATTERED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON/EARLY THIS EVENING
UNTIL FROPA. HOWEVER...AS THE FRONT IS EXPECTED TO BE CLEAR OF THE
FORECAST AREA BY AROUND 00Z TONIGHT...DID NOT INCLUDE ANY POPS FOR
TONIGHT.

A PERIOD OF QUIET WEATHER IS EXPECTED LATER TONIGHT INTO SUNDAY
NIGHT AS UPPER/SURFACE RIDGING BUILD THROUGH. THE UNSEASONABLY COOL
AIRMASS WILL PROVIDE COOLER TEMPERATURES THAN NORMAL...BUT THEY
SHOULD
STILL FEEL COMFORTABLE TO MOST PEOPLE.

THE NEXT UPPER WAVE/COLD FRONT OF CONSEQUENCE WILL APPROACH THE
REGION MONDAY INTO TUESDAY. HOWEVER...CURRENT MODEL FORECASTS DO NOT
DIG THIS WAVE AS MUCH AS IN PREVIOUS DAYS. THE MORE WEST/EAST
ORIENTATION OF THE UPPER FLOW...AND RESULTING SLOWER SOUTHWARD
FRONTAL MOVEMENT...WILL KEEP THE BULK OF THE PRECIPITATION TO OUR
NORTH INTO MONDAY NIGHT. SO...HAVE REDUCED POPS A BIT MONDAY/MONDAY
NIGHT AND SHIFTED THEM FURTHER NORTH. MAINTAINED POPS AS IS FOR
TUESDAY...BUT IF THE FRONT CONTINUES TO SLOW...THEY MAY NEED TO BE
REDUCED THERE AS WELL.

LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...MODEL/ENSEMBLE
AGREEMENT RESPECTABLE INITIALLY...BUT THE SPREAD INCREASES WITH
TIME. AGREEMENT IS STRONG THAT A REX BLOCK WILL BE IN PLACE OVER THE
EASTERN PACIFIC AT THE START OF THE PERIOD...WITH UNSEASONABLY
STRONG DOWNSTREAM TROFFING OVER MUCH OF THE EASTERN 2/3 OF NORTH
AMERICA. THE BIGGEST MODEL DISAGREEMENT ARRIVES HEADING INTO THE
WEEKEND AS SEVERAL SOLUTIONS SUGGEST THE BLOCKING PATTERN TO OUR
WEST WILL BREAK DOWN...ULTIMATELY IMPACTING THE FLOW PATTERN MOVING
THROUGH THE FORECAST AREA. AT THIS POINT...FAVOR THE MODEL/ENSEMBLE
SOLUTIONS THAT MAINTAIN THE BLOCK THROUGH SATURDAY AS THE MODELS
FREQUENTLY BREAK DOWN BLOCKING PATTERNS TOO QUICKLY.

THE COLD FRONT THAT WILL BE PUSHING THROUGH THE REGION AT THE START
OF THE PERIOD SHOULD CLEAR TO THE SOUTH BY WEDNESDAY...TAKING THE
BULK OF THE SHOWER/STORM CHANCES WITH IT. WHILE THERE ARE
DISAGREEMENTS ON THE TIMING...THE NEXT SHORT WAVE/COLD FRONT SHOULD
APPROACH FROM THE NORTHWEST AROUND SATURDAY AND PROVIDE THE NEXT
CHANCE FOR PRECIPITATION. TEMPERATURES THROUGH THE PERIOD SHOULD BE
AT LEAST SLIGHTLY BELOW NORMAL GIVEN THE UNSEASONABLY DEEP TROFFING
OVERHEAD.

BAK
&&

.AVIATION...
ISSUED 1225 PM CDT SAT MAY 30 2009

MAIN FORECAST CONCERNS WILL BE DURING THE FIRST 6-8 HOURS OF THE
TAF PERIOD...ALTHOUGH VFR CONDITIONS WILL PREVAIL. A WEAK COLD
FRONT WILL MOVE SOUTHEAST OUT OF IOWA DURING THE AFTERNOON...AND
IS EXPECTED TO CROSS THE TAF SITES DURING THE PERIOD OF ABOUT
20-23Z. WINDS TO SHIFT AROUND TO NORTHWEST AND GUST TO AROUND 20
KNOTS DURING THE FIRST COUPLE HOURS FOLLOWING THE FRONTAL PASSAGE.
WINDS WILL SLOWLY DIMINISH DURING THE EVENING...AND WILL BECOME
LIGHT AND VARIABLE TOWARD MORNING AROUND KSPI/KPIA AS HIGH
PRESSURE CENTER BUILDS INTO THE MID MISSISSIPPI VALLEY. WINDS
FURTHER EAST WILL DIE OFF A BIT LATER IN THE MORNING.

MID-LEVEL CLOUDS AROUND 10KFT MOVING OUT OF THE TAF SITES AT THE
MOMENT...BUT VISIBLE SATELLITE SHOWING HINTS AT SOME CUMULUS
DEVELOPMENT BEGINNING TOWARD THE MISSISSIPPI RIVER. WILL ONLY HAVE
SCATTERED CLOUDS AROUND 5000 FEET THROUGH ABOUT SUNSET TO ACCOUNT
FOR THIS. INSTABILITY PARAMETERS ON MORNING MODELS STILL SHOWING
THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT. THE BEST CHANCES OF
THIS WILL BE JUST SOUTH OF THE TAF SITES...BUT WILL INCLUDE VCTS
FOR A FEW HOURS AHEAD OF THE FRONT AT KSPI/KDEC/KCMI DUE TO THE
CLOSE PROXIMITY.

GEELHART
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 30, 2:11 PM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
311 PM CDT SAT MAY 30 2009

ILZ027>031-036>038-040-041-311200-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
311 PM CDT SAT MAY 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA
THROUGH EARLY EVENING...AS A WEAK BOUNDARY MOVES THROUGH THE
REGION. THESE ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FLOODING ALONG THE ILLINOIS RIVER WILL BEGIN TO SUBSIDE FROM NORTH
TO SOUTH. AREAS FROM HENRY TO PEORIA WILL FALL BELOW FLOOD STAGE
AS THE WEEK PROGRESSES...BUT FLOODING WILL CONTINUE FURTHER
DOWNSTREAM.

THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE MONDAY THROUGH TUESDAY
NIGHT...AS A COLD FRONT SLOWLY TRACKS SOUTHEAST INTO CENTRAL
ILLINOIS. THERE IS THE THREAT FOR SEVERE WEATHER WITH THIS SYSTEM.
KEEP ABREAST OF LATER FORECASTS AS THE SEVERE WEATHER POTENTIAL
BECOMES BETTER DEFINED EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ042-047>052-311200-
CASS-CHRISTIAN-LOGAN-MENARD-MORGAN-SANGAMON-SCOTT-
311 PM CDT SAT MAY 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

A WEAK COLD FRONT WILL PUSH SOUTHEAST ACROSS THE AREA THROUGH
EARLY EVENING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE
BOUNDARY THROUGH SUNSET. A FEW OF THESE STORMS MAY BE STRONG TO
SEVERE...WITH LARGE HAIL AND GUSTY WINDS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ALTHOUGH WATER LEVELS ON THE ILLINOIS RIVER WILL CONTINUE TO FALL
THROUGH THE WEEK...IT WILL REMAIN ABOVE FLOOD STAGE.

THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE MONDAY THROUGH TUESDAY
NIGHT...AS A COLD FRONT SLOWLY TRACKS SOUTHEAST INTO CENTRAL
ILLINOIS. THERE IS THE THREAT FOR SEVERE WEATHER WITH THIS SYSTEM.
KEEP ABREAST OF LATER FORECASTS AS THE SEVERE WEATHER POTENTIAL
BECOMES BETTER DEFINED EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH MID EVENING...PRIMARILY
ALONG AND SOUTH OF THE I-72 CORRIDOR.

ILZ043>046-053>057-061-311200-
CHAMPAIGN-COLES-DE WITT-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT-SHELBY-
VERMILION-
311 PM CDT SAT MAY 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

A WEAK COLD FRONT WILL PUSH SOUTHEAST ACROSS THE AREA THROUGH
EARLY EVENING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE
BOUNDARY THROUGH SUNSET. A FEW OF THESE STORMS MAY BE STRONG TO
SEVERE...WITH LARGE HAIL AND GUSTY WINDS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE MONDAY THROUGH TUESDAY
NIGHT...AS A COLD FRONT SLOWLY TRACKS SOUTHEAST INTO CENTRAL
ILLINOIS. THERE IS THE THREAT FOR SEVERE WEATHER WITH THIS SYSTEM.
KEEP ABREAST OF LATER FORECASTS AS THE SEVERE WEATHER POTENTIAL
BECOMES BETTER DEFINED EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH MID EVENING...PRIMARILY
ALONG AND SOUTH OF A DECATUR TO DANVILLE LINE.

ILZ062-063-066>068-071>073-311200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
311 PM CDT SAT MAY 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

A WEAK COLD FRONT IS EXPECTED TO TRACK ACROSS THE AREA THROUGH
SUNSET. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE BOUNDARY.
A FEW OF THE STORMS WILL BE STRONG TO SEVERE...WITH LARGE HAIL AND
GUSTY WINDS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS THE AREA TUESDAY THROUGH
WEDNESDAY...AS A COLD FRONT STALLS OUT ACROSS THE AREA. KEEP UP
TO DATE WITH LATER FORECASTS AS THE SEVERE WEATHER POTENTIAL
BECOMES BETTER DEFINED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH SUNSET.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION IS AVAILABLE ON THE WEB AT
HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

GEELHART

In the hours before

Special weather statement, May 30, 4:05 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
505 PM CDT SAT MAY 30 2009

ILZ044-045-055-302245-
CHAMPAIGN-DOUGLAS-PIATT-
505 PM CDT SAT MAY 30 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN DOUGLAS...SOUTHERN
PIATT AND SOUTHWESTERN CHAMPAIGN COUNTIES UNTIL 545 PM CDT...

AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF CERRO GORDO...OR 7 MILES
SOUTHWEST OF MONTICELLO...MOVING SOUTHEAST AT 30 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  MONTICELLO...
  BEMENT...
  ATWOOD...

OTHER LOCATIONS AFFECTED INCLUDE...CISCO...MILMINE...IVESDALE AND
GARRETT.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4001 8830 3975 8836 3988 8875 4010 8875
TIME...MOT...LOC 2204Z 301DEG 27KT 3996 8868

GEELHART
Special weather statement, May 30, 4:54 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
554 PM CDT SAT MAY 30 2009

ILZ045-046-055>057-302345-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-VERMILION-
554 PM CDT SAT MAY 30 2009

...SIGNIFICANT WEATHER ALERT FOR DOUGLAS...EDGAR...NORTHEASTERN
COLES...SOUTHEASTERN CHAMPAIGN AND SOUTHERN VERMILION COUNTIES UNTIL
645 PM CDT...

AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
TWO STRONG THUNDERSTORMS OVER THE AREA. ONE WAS LOCATED NEAR VILLA
GROVE...OR 11 MILES EAST OF TUSCOLA. THE OTHER WAS ABOUT 5 MILES
SOUTHWEST OF TUSCOLA. THESE STORMS ARE MOVING SOUTHEAST AT 40 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THE STORMS.

LOCATIONS IMPACTED INCLUDE...
  NEWMAN...
  ALLERTON...
  HUME...
  BROCTON...
  SIDELL...
  REDMON...

OTHER LOCATIONS AFFECTED INCLUDE...LONGVIEW...MURDOCK...PALERMO...
METCALF...AND EDGAR.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3949 8755 3949 8794 3968 8848 4005 8824
      3991 8753
TIME...MOT...LOC 2253Z 293DEG 35KT 3985 8807

GEELHART
Special weather statement, May 30, 5:06 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
606 PM CDT SAT MAY 30 2009

ILZ042-048-051-302345-
LOGAN-MENARD-SANGAMON-
606 PM CDT SAT MAY 30 2009

...SIGNIFICANT WEATHER ALERT FOR EASTERN MENARD...NORTHEASTERN
SANGAMON AND SOUTHWESTERN LOGAN COUNTIES UNTIL 645 PM CDT...

AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENVIEW...OR 9 MILES SOUTH OF MASON
CITY...MOVING SOUTHEAST AT 30 MPH.

PENNY SIZE HAIL AND WIND GUSTS TO AROUND 45 MPH ARE EXPECTED WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MIDDLETOWN...
  WILLIAMSVILLE...
  ELKHART...
  CORNLAND...
  MECHANICSBURG...

OTHER LOCATIONS AFFECTED INCLUDE...SWEETWATER...FANCY PRAIRIE...
SPAULDING...DAWSON AND BUFFALO.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3995 8920 3977 8942 4005 8986 4016 8966
TIME...MOT...LOC 2305Z 309DEG 28KT 4007 8969

GEELHART

The radar

The Lincoln radar (KILX), 124 km away, was scanning. The volume nearest the first event began at 23:07 UTC.

Open the radar archive at this moment

Event by event

5 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Vermilion

When
May 30, 5:08 PM CST to 5:09 PM CST
Where
Vermilion County, 2 mi S of Allerton Arpt
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
39.871, -87.930

Thunderstorm Wind, Coles

When
May 30, 5:20 PM CST to 5:21 PM CST
Where
Coles County, Bushton
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
39.600, -88.130

The roof of a barn was blown off in the town of Bushton.

Hail, Sangamon

When
May 30, 5:49 PM CST to 5:50 PM CST
Where
Sangamon County, Buffalo
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
39.850, -89.420

Hail, Coles

When
May 30, 5:51 PM CST to 5:52 PM CST
Where
Coles County, Ashmore
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.530, -88.020

Thunderstorm Wind, Coles

When
May 30, 5:51 PM CST to 5:52 PM CST
Where
Coles County, Ashmore
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
39.530, -88.020

Three trees were blown down in Ashmore. One of the falling trees brought down a powerline.

Thunderstorm Wind, Coles

When
May 30, 5:51 PM CST to 5:52 PM CST
Where
Coles County, 1 mi SW of Ashmore
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
39.520, -88.033

A large blue spruce tree was snapped off just above the ground. Numerous other tree branches were blown down around the area as well.

Hail, Coles

When
May 30, 5:51 PM CST to 5:52 PM CST
Where
Coles County, Ashmore
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.530, -88.020

Hail, Piatt

When
May 30, 7:15 PM CST to 7:16 PM CST
Where
Piatt County, 3 mi NNE of Monticello
Measured
1 in hail
Reported by
Mesonet
Coordinates
40.070, -88.548

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2009Every state in 2009This day in weather historyWarnings in Illinois, May 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 170685, 170680, 170684, 170679, 170681, 170682, 170687, 170683.